MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number LONG60A
Medical Device Problem Codes Mechanical Jam (2983); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/9/2026.D4: batch #.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished long60a, with lot/batch number a9937h, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a sleeve gastrectomy procedure, a cracking sound was heard at first firing.Staple line and cut were finished and solid, but the knife did not come back.The surgeon was able to remove the stapled tissue without damage, but oversewed for safety reasons.A new stapler was used to complete the procedure with a delay of five minutes.There was no patient consequence reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/11/2026.D4: batch #807d27.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the long60a device was received for analysis with no apparent damage, the knife in the home position and with a cartridge loaded on the device.The reload returned fully fired.Further analysis showed that the clamping mechanism was noted to be non-functional as the release button was stuck and the device could not be opened.No further functional testing could be performed due to the condition of the device.The device was disassembled to verify the integrity of the internal components and the release button was noted to be cracked.In addition, the pin of the release button was removed and the button released without difficulty.No conclusion could be reached on what cause the reported event.It is possible that the noise that was heard came from the button when it was damaged.One possible scenario for the described event is due to applying a large prying force on the closure trigger handle in the opening direction.This can then result in damage to the release button if the applied load is high enough.As part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meet the required specifications prior to shipment.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 807d27, and no non-conformances were identified.

Brand Name
ECHELON ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24832114
Report Number3005075853-2026-02702
Device Sequence Number10447086
Product Code GDW
UDI-Device Identifier10705036002444
UDI-Public(01)10705036002444(17)281031(10)A9937H
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG60A
Device Lot NumberA9937H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale